MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN GO PLUS
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Sore Throat (2396); Swelling/ Edema (4577)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "warnings - in rare instances, some patients may be allergic to the plastic aligner material".The treating doctor shared that the potential root cause of this event could have been the invisalign aligners, or the cheek retractor (not an align product) used when the fixators were placed.At this time, with the available information, no conclusive evidence has been provided that supports or opposes the fact that the invisalign aligners caused or contributed to the reported event.This event is being filed as an mdr as the treating doctor reported that the patient required an adrenaline injection (indicative of a life-threatening reaction), and the invisalign system aligners were being used.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Align continues to monitor for trends.
 
Event or Problem Description
The treating doctor reported that the patient had symptoms of swollen lips and sore throat.The treating doctor reported that the patient required the following medical intervention to alleviate the reported symptoms: patient visited the hospital.The patient was prescribed with the following medication: adrenaline injection and steroid pills.The treating doctor reported that the patient discontinued the use of the aligners on 04-26-2024 and is currently asymptomatic.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key19288211
Report Number2953749-2024-01265
Device Sequence Number15626492
Product Code NXC
UDI-Device Identifier00816063020431
UDI-Public(01)00816063020431(10)0181734956(13)240415(91)2332251001N
Combination Product (Y/N)N
Initial Reporter CountryIC
PMA/510(K) Number
K220287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN GO PLUS
Device Catalogue Number9012
Device Lot Number181734956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2024
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age33 YR
Patient SexFemale